Alert archive / Kentucky / Tornado Warnings in 2018
Tornado Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Feb 24, 2018, 2:14 PM CST for Christian County, Todd County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 2:14 PM CST (20:14 UTC)
- Expired
- Feb 24, 2018, 2:45 PM CST
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Christian County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 31 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
750
WFUS53 KPAH 242014
TORPAH
KYC047-219-242045-
/O.NEW.KPAH.TO.W.0001.180224T2014Z-180224T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
214 PM CST SAT FEB 24 2018
The National Weather Service in Paducah has issued a
* Tornado Warning for...
East central Christian County in south central Kentucky...
Northwestern Todd County in south central Kentucky...
* Until 245 PM CST
* At 212 PM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles northeast of Hopkinsville, moving northeast at
30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Christian and northwestern Todd Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3696 8717 3685 8738 3697 8742 3708 8728
3707 8728 3707 8726 3706 8724 3705 8726
3705 8725 3704 8725 3704 8717
TIME...MOT...LOC 2012Z 238DEG 25KT 3693 8734
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SP1 follow-up statement
807
WWUS53 KPAH 242028
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
228 PM CST SAT FEB 24 2018
KYC047-242037-
/O.CAN.KPAH.TO.W.0001.000000T0000Z-180224T2045Z/
Christian KY-
228 PM CST SAT FEB 24 2018
...THE TORNADO WARNING FOR EAST CENTRAL CHRISTIAN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3690 8729 3704 8727 3705 8726 3707 8726
3706 8725 3704 8725 3704 8717 3696 8717
TIME...MOT...LOC 2027Z 238DEG 25KT 3699 8722
$$
KYC219-242045-
/O.CON.KPAH.TO.W.0001.000000T0000Z-180224T2045Z/
Todd KY-
228 PM CST SAT FEB 24 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
NORTHWESTERN TODD COUNTY...
At 227 PM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Weir, or 12 miles north of Elkton,
moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Todd County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3690 8729 3704 8727 3705 8726 3707 8726
3706 8725 3704 8725 3704 8717 3696 8717
TIME...MOT...LOC 2027Z 238DEG 25KT 3699 8722
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Feb 24, 1:24 PM CST, 50 minutes earlier.
Area forecast discussion, Feb 24, 1:24 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
124 PM CST Sat Feb 24 2018
.SHORT TERM...(Tonight through Monday night)
Issued at 109 PM CST Sat Feb 24 2018
Going forecast is coming into form/on track. If anything, some of
the short term modeling has it here/pushing thru a little quicker,
which is in part why SPC has shaved the western edge of our
Enhanced (svr) risk zone. But all things remain virtually
unchanged, with increasing wind shear/instability peaking around
00Z or shortly thereafter. See linear development already upstream
over western AR, and the warm sector convection is ongoing on
into our southern border counties. Anticipate increasing
convective threat thru nightfall, continuing into early evening
hours. Still high pw's will keep the flooding rains a hazard, with
another 1-2" possible thru the end of the event (higher amounts
locally in thunderstorms). So will re-up the FFA (and FLW's) and
continue thru tmrw morning, as we monitor for severe likelihood
thru the evening hours. It looks like a quick/sharp west to east
exit in the 06z-09z time frame with all pcpn over entirely by
12z. The remainder of the short term (Sunday thru Monday night)
will be recovery time, with High pressure giving dry weather and
generally seasonal temps for this time of year.
.LONG TERM...(Tuesday through Saturday)
Issued at 109 PM CST Sat Feb 24 2018
Ran with the blend and targeted the mid week rain chance,
starting Tue night and ending Thursday evening. During that time
frame, the models are increasingly signalling a wet pattern, with
another 1 to 2 inches on average possible, mainly along/south of
the Ohio river. This won't give a whole lot of recovery time from
the previous wetting, upwards to 3 days. Did go ahead and include
some elevated thunder risk late Tue night, and then again Wed
evening, as GFS shows supportive showalters and even some mucape
in the lower 1 km on the back end (time). This could result in
some locally higher totals, and depending upon how our river stems
are responding, may result in another headline/watch scenario. Not
too sold on convective chances just yet, so that's a maybe, but am
sold on some wet weather for the overall time frame.
Temps hold generally mild for this time of year, with a late week
cooldown behind the mid week storm system/wake of its departure.
&&
.AVIATION...
Issued at 109 PM CST Sat Feb 24 2018
Warm front lifting north will keep restricted cigs/vsbys, along
with increasing rain chances, in the forecast. Behind it, linear
convective chances increase into the evening hours, with IFR
restrictions forecast in thunderstorms for its passage. Gusty
south winds will shift to northwest overnight/with fropa, then
diminish upon clearing out/with high pressure taking over tmrw.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through late tonight for ILZ075>078-080>094.
MO...Flood Watch through late tonight for MOZ076-086-087-100-107>112-
114.
IN...Flood Watch through late tonight for INZ081-082-085>088.
KY...Flood Watch through late tonight for KYZ001>022.
&&Hazardous weather outlook, Feb 24, 3:24 AM CST, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 324 AM CST Sat Feb 24 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 324 AM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a risk of severe thunderstorms this afternoon and evening. Damaging winds will be the main hazard. There is a risk of a few tornadoes as well. The areas with the highest probability for a tornado or two are southeast of a Cape Girardeau, Poplar Bluff Missouri line into far west Kentucky, mainly west of the Lakes, and the southern tip of Illinois. Additional rainfall of up to 2 inches, with isolated higher amounts possible, will result in an additional flooding risk across the region today into tonight, especially across southeast Missouri into west Kentucky. A Flood Watch remains in effect through tonight for the entire region. With stronger thunderstorm activity, Flash Flooding will be possible. Updates and details on continued river flooding can be referenced on the latest flood warnings and statements. .DAYS TWO THROUGH SEVEN...Sunday through Friday Updates and details on continued river flooding can be referenced on the latest flood warnings and statements. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely this afternoon and evening. Additional heavy rainfall and flooding reports are requested.
In the hours before
Local storm report, Feb 24, 11:35 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1135 AM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM HEAVY RAIN EDDYVILLE 37.08N 88.08W
02/24/2018 M6.07 INCH LYON KY PUBLIC
4 DAY RAINFALL TOTAL RELAYED VIA TWITTER
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:58 AM CST | Areal Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 30 hr |
| Feb 24, 3:01 AM CST | Areal Flood Warning | PAH | Caldwell, Calloway, Crittenden, Graves, Hopkins, Livingston and 4 more | 30 hr |
| Feb 24, 3:05 AM CST | Areal Flood Warning | PAH | Caldwell, Christian, Daviess, Henderson, Hopkins, McLean and 5 more | 30 hr |
| Feb 24, 3:41 PM CST | Special Weather Statement | PAH | Todd | 19 min |
Nearby
Tornado Warnings in Kentucky, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.